Alert archive / Minnesota / Red Flag Warnings in 2015

Red Flag Warning 3, NWS Duluth, MN

April 15, 201510 counties in Minnesota; 5 counties in Wisconsin

NWS Duluth, MN issued this red flag warning at Apr 15, 2015, 4:36 AM CDT for 10 counties in Minnesota; 5 counties in Wisconsin. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 4:36 AM CDT (09:36 UTC)
In effect from
Apr 15, 2015, 12:00 PM CDT
Expired
Apr 15, 2015, 8:00 PM CDT
In force
8 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 22 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3179 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS83 KDLH 150936
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
436 AM CDT WED APR 15 2015

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.THE COMBINATION OF GUSTY SOUTH WINDS AND RELATIVE HUMIDITY VALUES
IN THE TEENS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
TODAY. 

MNZ010>012-018-019-025-026-033>038-151745-
/O.UPG.KDLH.FW.A.0003.150415T1700Z-150416T0100Z/
/O.NEW.KDLH.FW.W.0003.150415T1700Z-150416T0100Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-
436 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHEAST
MINNESOTA...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. 

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...025...026...033...034...035...036...037 AND 
  038.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...65 TO 70.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

WIZ001-002-006-007-151745-
/O.UPG.KDLH.FW.A.0003.150415T1700Z-150416T0100Z/
/O.NEW.KDLH.FW.W.0003.150415T1700Z-150416T0100Z/
DOUGLAS-BAYFIELD-BURNETT-WASHBURN-
436 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHEAST
MINNESOTA...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. 

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 001...002... 
  006 AND 007.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...65 TO 70.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE
  WISCONSIN DEPARTMENT OF NATURAL RESOURCES AT WWW.DNR.WI.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

WIZ008-151745-
/O.NEW.KDLH.FW.W.0003.150415T1700Z-150416T0100Z/
SAWYER-
436 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHEAST
MINNESOTA...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. 

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONE 008.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...65 TO 70.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE
  WISCONSIN DEPARTMENT OF NATURAL RESOURCES AT WWW.DNR.WI.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

GRANING
3 follow-up statements
030 
WWUS83 KDLH 151723 AAA
RFWDLH

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1223 PM CDT WED APR 15 2015

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.THE COMBINATION OF GUSTY SOUTH WINDS AND RELATIVE HUMIDITY
VALUES IN THE TEENS...WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS TODAY.

MNZ010>012-018-019-025-026-033>038-160100-
/O.CON.KDLH.FW.W.0003.000000T0000Z-150416T0100Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-
1223 PM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...025...026...033...034...035...036...037 AND 
  038.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE UPPER 60S AND LOWER 70S.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

WIZ001-002-006>008-160100-
/O.CON.KDLH.FW.W.0003.000000T0000Z-150416T0100Z/
DOUGLAS-BAYFIELD-BURNETT-WASHBURN-SAWYER-
1223 PM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 001...002... 
  006...007 AND 008.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 60S.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE 
  WISCONSIN DEPARTMENT OF NATURAL RESOURCES AT WWW.DNR.WI.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$
377 
WWUS83 KDLH 152014
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
314 PM CDT WED APR 15 2015

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE INTO THE EVENING...

.THE COMBINATION OF GUSTY SOUTH WINDS AND RELATIVE HUMIDITY
VALUES IN THE TEENS...WILL ALLOW CRITICAL FIRE WEATHER CONDITIONS
TO PERSIST INTO THE EVENING.

MNZ010>012-018-019-025-026-033>038-160100-
/O.CON.KDLH.FW.W.0003.000000T0000Z-150416T0100Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-
314 PM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...025...026...033...034...035...036...037 AND 
  038.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE MID 60S TO LOWER 70S.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

WIZ001-002-006>008-160100-
/O.CON.KDLH.FW.W.0003.000000T0000Z-150416T0100Z/
DOUGLAS-BAYFIELD-BURNETT-WASHBURN-SAWYER-
314 PM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 001...002... 
  006...007 AND 008.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE 
  WISCONSIN DEPARTMENT OF NATURAL RESOURCES AT WWW.DNR.WI.GOV

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$
547 
WWUS83 KDLH 160105
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
805 PM CDT WED APR 15 2015

MNZ010>012-018-019-025-026-033>038-WIZ001-002-006>008-160215-
/O.EXP.KDLH.FW.W.0003.000000T0000Z-150416T0100Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-BURNETT-WASHBURN-
SAWYER-
805 PM CDT WED APR 15 2015

...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND
GUSTY WINDS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN...

CONDITIONS WILL GRADUALLY IMPROVE AS THE NIGHT WEARS ON AND
HUMIDITY VALUES RISE. AS A RESULT...THE RED FLAG WARNING IS NO
LONGER IN EFFECT. 

$$

DAP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:52 AM CDT, 44 minutes earlier.

Area forecast discussion, Apr 15, 3:52 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
352 AM CDT WED APR 15 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 347 AM CDT WED APR 15 2015

SHORT TERM FOCUS ON LOW RH AND GUSTY SOUTH WINDS TODAY...PROMOTING
CRITICAL FIRE WEATHER CONDITIONS. HAVE UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR ALL OF NE MINNESOTA...AND A PORTION
OF NW WISCONSIN. PLEASE REFER TO LATEST FIRE WEATHER FORECAST FOR
MORE DETAILS.

THE WESTERN LAKE SUPERIOR REGION WILL BE SITUATED IN A WARM
SOUTHERLY FLOW AHEAD OF A SHORT WAVE/SFC REFLECTION
LOW...CURRENTLY PUSHING INTO THE WESTERN DAKOTAS. LATEST NAM BUFR
SOUNDINGS DEPICT STEEP LAPSE RATES WITH MIXING HTS AROUND 6000 FT
THIS AFTERNOON AS SFC TEMPERATURES WARM INTO THE MIDDLE 60S TO
AROUND 70F. THE VERY DRY AIR ALOFT...WITH DEW PTS IN THE
TEENS...WILL BE CAPABLE OF MIXING TO THE SFC THIS
AFTERNOON...RESULTING IN MINIMUM RH VALUES IN THE 15 TO 20
PERCENT RANGE. IN ADDITION...SOUTHERLY GUSTS OF 20 TO 25 KT WILL
BE COMMON THROUGH THE AFTERNOON PERIOD.

NEAR LAKE SUPERIOR...EAST/NORTHEAST WINDS OF 5 TO 10 MPH WILL
PREVAIL FOR LOCATIONS ADJACENT TO THE WESTERN TIP AND ALONG THE
NORTH SHORE OF LAKE SUPERIOR TODAY. THE LAKE BREEZE WILL KEEP
CONDITIONS COOLER ALONG THE LAKE WITH TEMPERATURES RANGING FROM
THE UPPER 40S TO LOW 50S.

THE SHORT WAVE SLIDES EAST ACROSS SOUTHERN MANITOBA THIS
EVENING...TRACKING INTO FAR NORTHERN MINN THURSDAY. HAVE KEPT SCHC
POPS THURS ALONG THE BORDERLAND/IRON RANGE FOR A STRAY SHOWER.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 347 AM CDT WED APR 15 2015

THERE WILL BE A LOW PRESSURE SYSTEM IN CENTRAL QUEBEC THURSDAY
EVENING...AND ITS ASSOCIATED COLD FRONT WILL MOVE THROUGH THE
NORTHLAND THURSDAY EVENING INTO EARLY FRIDAY. THE GFS/GEM/ECMWF/NAM
ARE NOT INDICATING ANY SIGNIFICANT CHANCE OF PCPN WITH THIS FRONTAL
PASSAGE.

A SHORTWAVE WILL CUT ACROSS SOUTH CENTRAL CANADA THURSDAY NIGHT AND
FRIDAY...AND MERGE WITH A WEAK LOW OVER ONTARIO FRIDAY AFTERNOON AND
EVENING. THE WEAK COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE FROM
NORTH TO SOUTH THROUGH THE NORTHLAND LATE FRIDAY AND EARLY SATURDAY.
MOST OF THE MODELS KEEP PCPN ASSOCIATED WITH THE SHORTWAVE AND LOW
NORTH AND NE OF THE FORECAST AREA FOR FRIDAY AFTERNOON AND
EVENING...BUT GAVE LOW CHANCES OF RAIN OVER THE NORTHERN FORECAST
AREA SIMILAR TO THE NAM12/GEM. FRIDAY LOOKS WARM AND WINDY. GUSTY W
TO WNW WINDS WILL DEVELOP BY THE EARLY AFTERNOON. INCREASED THE
WINDS OVER THE PREVIOUS FORECAST WITH A HEAVY USE OF THE SREF/NAM
MODELS. SUSTAINED WINDS OF 10 TO 20 MPH AND GUSTS UP TO 25 MPH ARE
NOW IN THE FORECAST. THE COMBINATION OF THE GUSTY WINDS AND DRY
RELATIVE HUMIDITY IN THE FORECAST SHOWS SOME AREAS OF NE MINNESOTA
APPROACHING CRITICAL FIRE WEATHER CONDITIONS IN THE AFTERNOON.

HIGH PRESSURE WILL MOVE INTO THE NORTHLAND FRIDAY NIGHT IN THE WAKE
OF THE PASSING COLD FRONT. THIS SHOULD PROVIDE A CLEAR AND COOL
NIGHT.

A LOW PRESSURE SYSTEM WILL MOVE ALBERTA TO NW ONTARIO FRIDAY NIGHT
THROUGH SUNDAY NIGHT. IT WILL GRADUALLY DEEPEN ALONG DURING THAT
PROCESS. THE GFS/GEM/ECMWF ARE SHOWING SOUTHERLY FLOW DEVELOPING
OVER THE NORTHERN PLAINS AND NORTHLAND EARLY IN THE WEEKEND AND
GRADUALLY DRAWING MOIST AIR INTO THE REGION. WHILE HIGH PRESSURE
OVER WESTERN LAKE SUPERIOR ON SATURDAY SHOULD HELP GIVE THE
NORTHLAND A WARM AND SUNNY SATURDAY...THERE WILL LIKELY BE
INCREASING CLOUD COVER SATURDAY NIGHT AND SUNDAY AS THE LOW PRESSURE
SYSTEM AND ITS TROUGH BOUNDARY APPROACHES THE NORTHLAND. THE
GFS/GEM/ECMWF ARE INDICATING THE NORTHLAND HAS A GOOD CHANCE OF RAIN
FOR THE SECOND HALF OF THE WEEKEND AS THE LOW MOVES THROUGH THE
REGION. THE GFS SHOWS PRECIPITABLE WATER VALUES INCREASING TO NEARLY
1 INCH OVER THE NORTHLAND. THE GFS IS ABOUT 6 TO 12 HOURS FASTER AT
MOVING THE ASSOCIATED TROUGH BOUNDARY AND PCPN THROUGH THE FORECAST
AREA SATURDAY NIGHT AND SUNDAY. INCREASED THE PCPN CHANCES OVER THE
PREVIOUS FORECAST...AND WE WILL LIKELY NEED TO INCREASE MUCH HIGHER
ONCE THE MODELS COME INTO BETTER AGREEMENT ON THE TIMING OF THIS
RAIN.

THE LOW SHOULD BE IN NW ONTARIO BY EARLY MONDAY. THE GFS/ECMWF ARE
SHOWING ANOTHER LOW IN THE MIDWEST LIFTING AND MERGING WITH THE
ONTARIO LOW SOMEWHERE OVER THE NORTHERN GREAT LAKES REGION BY LATE
MONDAY. THIS COULD CREATE AN EVEN LARGER AND DEEPER LOW OVER THE
GREAT LAKES REGION AND WHICH COULD WOBBLE AROUND LAKE SUPERIOR AND
ONTARIO THROUGH THE MIDDLE OF THIS WEEK. IF THIS SCENARIO
HAPPENS...AS THE GFS AND ECMWF SUGGEST...THEN THE NORTHLAND COULD
SEE A COUPLE DAYS OF COOL NW FLOW...BKN/OVC CLOUD COVER...AND LOW
CHANCES OF RAIN AND LIGHT SNOW SHOWERS MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1257 AM CDT WED APR 15 2015

VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGHOUT THE PERIOD.
LAST SEVERAL RAP RUNS SHOW A STRONG LOW LEVEL JET DEVELOPING EARLY
THIS MORNING IN MINNESOTA...SO ADDED LOW LEVEL WIND SHEAR TO ALL
NE MINNESOTA TERMINALS BETWEEN 06Z AND 14Z.

HIGH PRESSURE WILL BUILD INTO WESTERN QUEBEC TODAY...WHILE A LOW MOVES
INTO NE MANITOBA. THIS SETUP WILL RESULT IN A TIGHT PRESSURE
GRADIENT ACROSS ALL TAF SITES BY 16Z TO 17Z. THIS IN COMBINATION
WITH DAY TIME HEATING WILL ALLOW FOR GUSTY SOUTHERLY SFC WINDS.
WINDS WILL DIMINISH AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  64  41  59  40 /   0  10  10   0
INL  70  45  59  34 /   0  20  20   0
BRD  69  44  66  39 /   0  20  10   0
HYR  67  40  65  41 /   0  10  10   0
ASX  69  40  66  40 /   0  10  10   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     MNZ010>012-018-019-025-026-033>038.

WI...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     WIZ001-002-006>008.

LS...NONE.
&&

SHORT TERM...GRANING
LONG TERM...GROCHOCINSKI
AVIATION...GROCHOCINSKI/WL
Hazardous weather outlook, Apr 15, 4:26 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
426 AM CDT WED APR 15 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-160930-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
426 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MUCH OF THE NORTHLAND WILL SEE CRITICAL FIRE WEATHER CONDITIONS
TODAY. PLEASE REFER TO THE LATEST FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY...MAINLY
ACROSS NORTHERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-160930-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
426 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GRANING

MORE INFORMATION AT: HTTP://WWW.WEATHER.GOV/DULUTH
YOU CAN ALSO FOLLOW US ON SOCIAL MEDIA

Nearby

Red Flag Warnings in Minnesota, 2015Red Flag Warnings in Wisconsin, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.